MAUDE Adverse Event Report: ACCURAY INCORPORATED RADIXACT TREATMENT DELIVERY SYSTEM

ACCURAY INCORPORATED RADIXACT TREATMENT DELIVERY SYSTEM
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The status console is not stopping the radiation following the rx 3.0.2.1 update.
 
Additional Manufacturer Narrative
Customer alleged that the status console key nor pressing the stop button could stop the radiation.Currently, there is no known injury.This issue is currently under investigation.
 
Additional Manufacturer Narrative
Customer alleged that the status console key nor pressing the stop button could stop the radiation.Currently, there is no known injury to the patient.During investigation, two failures were identified in testing.The first case causes a system failure, but the system fails safely and will not run.The second case causes a system failure, but the system continues operating and the error is not detected.Root cause of the original issue was a faulty stationary control system (scs) interlock circuit design that prevented the status console and couch from being able to properly control the interlock.Once the issue was corrected with an updated design, bunker testing was repeated to confirm resolution of the issue.In-depth studies of the interlock functionality were performed to determine the safety risk related to radiation exposure due to the interlock not functioning as expected.It was determined that the safety risk was negligible as the secondary methods of interlock and radiation control were fast enough to meet product and regulatory specifications (100ms to terminate radiation from an interlock fault iec 60601).The root cause of this issue was incorrect rework of an scs board (scb front board).Certain components were supposed to be removed from the board when reworking, but they were missed.In conclusion, there have been no injuries.The part was replaced to resolve the issue for the customer.No further actions are required.The design has already been corrected and all impacted scs components in the service network were returned and reworked.

Brand Name
RADIXACT TREATMENT DELIVERY SYSTEM
Common Device Name
RADIXACT
Manufacturer (Section D)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer (Section G)
ACCURAY INCORPORATED
1209 deming way
madison WI 53717
Manufacturer Contact
daniel biank
1209 deming way
madison, WI 53717
6088242971
MDR Report Key17086990
Report Number3003873069-2023-00011
Device Sequence Number12305291
Product Code IYE
UDI-Device Identifier00811376030009
UDI-Public010081137603000911200415
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K161146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown